Jump to content
Carol

Carol: Slow taper. Is it slow enough?

Recommended Posts

Carol

Hi, everyone!

 

Doing a slow taper off prozac. Been on  20 mg for about 30 years. Have tapered to 10mg will be on that for approx- 3months. I have now the liquid that I will start in 3 weeks on a taper of--8mg for 7 days.then  6mg for 7 days. then 4mg for 7 days. 2mg for 7 days. then 0.

 

Does that sound like a good way?

 

Hope I am doing this  correctly. Any comments appreciated.

 

Thanks. Carol

Edited by baroquep

Share this post


Link to post
baroquep

Hi Carol, 

 

I just wanted to stop by and welcome you to Surviving Antidepressants (SA).  You will find a wealth of information and knowledge about tapering safely off of Prozac and am glad that you have found our site.  

 

Congratulations on getting down to 10mg of Prozac!!!  Can you tell us how you tapered down from 20mg?  You've gone a little faster than recommended.  Have you had any difficulties tapering so far?  So that you are aware, Surviving Antidepressants recommends that you taper 10% of your current dose with at least a four week hold between decreases in order to minimize withdrawal symptoms and to allow the brain time to heal before making another decrease.

 

I am attaching a few links so you can familiarize yourself with Surviving Antidepressants recommendations when it comes to tapering safely off of anti-depressants.

 

Before you begin tapering what you need to know

Why taper by 10% of my dosage?

Tips for Tapering off Prozac (Fluoxetine)

 

We ask all our members to fill in their signature and provide their drug history so that moderators can view it at a glance and you will find the instructions on how to create a signature and what information is required at the link below.  

 

Please put your withdrawal history in your signature (instructions here)

 

Please feel free to connect with other members of the SA community in the Introductions and Updates Forum which you can find at the link below.

 

Introductions and Updates

 

Again, welcome to Surviving Antidepressants, I hope you find the information I’ve provided helpful.

Edited by baroquep

Current Prescription Drugs for Hypothyroidism:  Synthroid 100mcg / Cytomel 5mcg (15 years Pristiq/Effexor)

Tapering Schedule
September 15, 2016 - switched from Pristiq 50mg to Effexor XR 75mg; November 10, 2016 - reduced to 67.5 Effexor XR
December 9, 2016 - reduced 60.75
January 5, 2017 - reduced 54.67
January 30, 2017 - reduced to 49.0
February 20, 2017 - reduced to 44.0 
May 20, 2017 - reduced to 40.25 (holding for additional month due to late onset of withdrawal symptoms after this taper)
July 17, 2017 - reduced to 38.24
August 15, 2017 - reduced to 37.5 (50% of my original dose)

October 15, 2017 - reduced to 35.6

November 12, 2017 - reduced to 33.8
December 15, 2017 - up-dose to 35.6
December 28, 2017 - up-dose to 37.5

Share this post


Link to post
ChessieCat

Hi Carol, and welcome to SA from me too.

 

It's good that you have found SA as this stage in your taper.

 

As baroquep has already mentioned SA recommends tapering by no more than 10% of the previous dose.  The schedule you have posted is much quicker than SA's recommendation.  Withdrawal symptoms can be delayed by several months after reducing or stopping your drug, so even if you are feeling okay now, that isn't a guarantee that you will not get hit by symptoms later.  You may also have been experiencing withdrawal symptoms during your taper and haven't realised that they are related to your taper.  I had an upset stomach when I tried to reduce too quickly and it wasn't until I got the information from this site that I put 2 and 2 together and realised it was a withdrawal symptom.  Dr Joseph Glenmullen's WD Symptoms Checklist

 

When changing from one for of a drug to another it is suggested that you do a "crossover" without reducing your dose so that you brain adjusts slowly to the change so you could take your dose as 3/4 tablet and 1/4 liquid for a few days, then 1/2 and 1/2 for a few more days then 1/4 and 3/4 for a few more days.  This is much gentler on your Central Nervous System and brain.  Once you have changed over to all liquid it would be better to hold for a few weeks at the same dose and keep notes of your symptoms before recommencing your taper.

 

Many members find that the lower their dose gets the slower they need to go.  I personally have found that it is better to go slower and try and keep my withdrawal symptoms to an absolute minimum than to risk going faster and risk getting withdrawal symptoms that may affect my daily living.  I was hoping to get off my Pristiq by the time I turned 60 (Nov 2017), but I have decided that because I am feeling okay and tapering has faded into the background that that goal is not a good idea.  I'd rather not upset the apple cart!  I am pleased to be feeling more like my old self (from many many years ago after having been on ADs for 25+ years) and have managed to reduce my dose from 100mg down to 20mg since Nov 2015.  I feel that that in itself is a huge achievement.

 

These things really helped me to understand SA's recommendations and have helped me to stay patient:

 

How Psychiatric Drugs Remodel Your Brain

 

Video:  Healing From Antidepressants - Patterns of Recovery
 

These are also helpful topics:

 

Windows and Waves Pattern of Stabilization

 

Stabilising After a Reduction - What Does That Mean?

 

Withdrawal Normal Description


This is your own Intro topic where you can ask questions and journal your progress.  Please update your drug signature whenever you make a change, including tablet to liquid, so that it remains current.  Thank you!


Being very patient.  I'll get there - slowly.  ETA mid 2021

ADs:  25 years - 1 unknown, Prozac (caused muscle weakness), Zoloft/sertraline; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after)

Pristiq:  50mg 2012, 100mg beg 2013 (mild Serotonin Toxicity)

Began tapering Oct 2015  Current from 17 Oct 2020:  Pristiq 0.56 mg (compounded + liquid)

My tapering program

My Intro (goes to my tapering graph)

My website - includes my brief history + links to videos & information on the web

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.

Share this post


Link to post
nz11

Carol, any update?

Haven’t heard from you since last August.


Thought for the day: Lets stand up, and let’s speak out , together. G Olsen

We have until the 14th. Feb 2018. 

URGENT REQUEST Please consider submitting  for the petition on Prescribed Drug Dependence and Withdrawal currently awaiting its third consideration at the Scottish Parliament. You don't even have to be from Scotland. By clicking on the link below you can read some of the previous submissions but be warned many of them are quite harrowing.

http://www.parliament.scot/GettingInvolved/Petitions/PE01651   

Please tell them about your problems taking and withdrawing from antidepressants and/or benzos.

Send by email to petitions@parliament.scot and quote PE01651 in the subject heading. Keep to a maximum of 3 sides of A4 and you can't name for legal reasons any doctor you have consulted. Tell them if you wish to remain anonymous. We need the numbers to help convince the committee members we are not isolated cases. You have until mid February. Thank you

Recovering paxil addict

None of the published articles shed light on what ssri's ... actually do or what their hazards might be. Healy 2013. 

This is so true, with anything you get on these drugs, dependance, tapering, withdrawal symptoms, side effects, just silent. And if there is something mentioned then their is a serious disconnect between what is said and reality! 

  "Every time I read of a multi-person shooting, I always presume that person had just started a SSRI or had just stopped."  Dr Mosher. Me too! 

Over two decades later, the number of antidepressant prescriptions a year is slightly more than the number of people in the Western world. Most (nine out of 10) prescriptions are for patients who faced difficulties on stopping, equating to about a tenth of the population. These patients are often advised to continue treatment because their difficulties indicate they need ongoing treatment, just as a person with diabetes needs insulin. Healy 2015

I believe the ssri era will soon stand as one of the most shameful in the history of medicine. Healy 2015

Let people help people ... in a natural, kind, non-addictive (and non-big pharma) way. J Broadley 2017

 

 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy